MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G43870
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device is not available for return.Per medwatch 3500a, the device is available.Clarification has been requested.Pma/510(k) number = k171275.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
Initially reported, during a nephrectomy, the wire included in a micropuncture transitionless access set "shredded".The wire reportedly became stuck in the needle and subsequently separated.Additional information received via medwatch 3500a on 06mar2020.The procedure was a laparoscopic hand assisted left radical nephrectomy.While attempting to gain large bore venous access in the right antecubital space, the needle was successfully placed; however, resistance was encountered as the wire guide was threaded into the vein.Reportedly, as the wire guide was pulled, it appeared to shear and was frayed.The wire and needle were then removed together.A vascular consult was obtained to view fluoroscopic images in order to confirm there were no fragments in the patient.The original surgery was completed.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Initial report.As initially reported, during a nephrectomy, the wire included in a micropuncture transitionless access set "shredded".The wire reportedly became stuck in the needle and subsequently separated.Additional information received via medwatch 3500a on 06mar2020.The procedure was a laparoscopic hand assisted left radical nephrectomy.While attempting to gain large bore venous access in the right antecubital space, the needle was successfully placed; however, resistance was encountered as the wire guide was threaded into the vein.Reportedly, as the wire guide was pulled, it appeared to shear and was frayed.The wire and needle were then removed together.A vascular consult was obtained to view fluoroscopic images in order to confirm there were no fragments in the patient.The original surgery was completed.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), manufacturer¿s instructions, and quality control procedures of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document-based investigation evaluation was performed.The evidence indicates the product was made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.No gaps were discovered in the manufacturing instructions, specifications, drawing, or quality control procedures for this device.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.An ifu is provided with the device, which states ¿insert the needle into the vessel.Warning: 1.Place a finger over the hub of the needle to minimize blood loss and the risk of air aspiration.2.Advance the.018 inch wire guide through the introducer needle.Caution: do not withdraw the wire guide through the introducer needle; breakage may result.If the wire guide tip must be withdrawn while the needle is inserted, remove both the needle and the wire as a unit.3.Withdraw the introducer needle, leaving the wire guide in place." based on the information provided and no product returned, investigation has concluded that a definitive cause for this complaint could not be determined, however there was no evidence to suggest that manufacturing issues caused this failure.It is possible that patient anatomy may have been a contributing factor in this failure however, no details were provided.No further escalation has been deemed necessary at this time.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9823336
Report Number1820334-2020-00594
Device Sequence Number11530280
Product Code DYB
UDI-Device Identifier00827002438705
UDI-Public(01)00827002438705(17)220826(10)9972043
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2022
Device Model NumberG43870
Device Catalogue NumberMPIS-501-NT-SST
Device Lot Number9972043
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/07/2020
Initial Report FDA Received Date03/12/2020
Supplement Report FDA Received Date08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight67